From Hanover, West Virginia, USA:
I have been taking Glucovance. Does this drug contain metformin? Could it cause lactic acidosis? I done some research on this drug and I have all the symptoms. Should I bring this to my doctor's attention? How do they test to see if you have lactic acidosis?
Lactic acidosis is a rare but serious and potentially fatal condition. If you think you may have it: #1, you would feel quite ill, and #2, you would need immediate medical attention. In the rare cases that people develop lactic acidosis from Glucovance, it is associated with poor kidney or liver function and/or alcohol intake.
[Editor's comment: From the Glucovance website:WWQ]
GLUCOVANCE is not for everyone. In rare cases, GLUCOVANCE or GLUCOPHAGE may cause lactic acidosis (buildup of lactic acid in the blood), which is serious and can be fatal in half the cases. This occurs mainly in people whose kidneys are not functioning properly. Tell your doctor about your alcohol use because it can affect your risk. You should not take these drugs if you: have kidney problems, are 80 or older (unless your kidneys are tested), are taking medication for heart failure, are seriously dehydrated, have a severe infection, or if you have or have had liver disease.
Original posting 21 Aug 2002
Posted to Pills for Diabetes
|Return to the Top of This Page|
Last Updated: Tuesday April 06, 2010 15:09:38
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.
This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents. Our mission is to provide education and support to families living with type 1 diabetes.
© Children with Diabetes, Inc. 1995-2018. Comments and Feedback.